Tennessee, 2006

Damaging Wind in Tennessee, June 11, 2006

June 11, 2006 · NWS MEG · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$50,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before the first event at Jun 11, 12:34 PM CST, 7 hours 32 minutes earlier.

Area forecast discussion, Jun 11, 12:34 PM CST, 7 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
134 PM CDT SUN JUN 11 2006

.DISCUSSION...

ISOLATED CONVECTION CONTINUES ACROSS PORTIONS OF NORTHWEST
TENNESSEE EARLY THIS AFTERNOON. THIS IS DUE TO AN UPPER SHORTWAVE
MOVING THROUGH THE REGION TOGETHER WITH AN OLD OUTFLOW BOUNDARY
FROM OVERNIGHT CONVECTION THAT OCCURRED OVER MISSOURI. THIS
CONVECTION IS WEAKENING AS IT MOVES EASTWARD INTO SLIGHTLY DRIER
AIR AS INDICATED BY SURFACE DEW POINTS. ADDITIONAL REDEVELOPMENT
WILL BE POSSIBLE FOR THE REMAINDER OF THE AFTERNOON AND TONIGHT.
ISOLATED CONVECTION STILL POSSIBLE FROM THE OLD OUTFLOW BOUNDARY
BUT AM MORE WATCHING THE COLD FRONT DROPPING DOWN FROM THE NORTH.
THIS MAY TRIGGER CONVECTION AS IT ARRIVES THIS EVENING.
THERE IS A GOOD DEAL OF INSTABILITY IN PLACE AND MICROBURST
POTENTIALS ARE REASONABLY HIGH. THUS LOCALLY DAMAGING WINDS ALONG
WITH SMALL HAIL WILL BE POSSIBLE IN THE MORE INTENSE STORMS. THE
UPPER LEVEL DYNAMICS WILL BE PUSHING NORTHEAST OF THE
REGION...THUS WIDESPREAD EVENT UNLIKELY.

FRONT WILL BE LINGERING ACROSS NORTH MS TOMORROW AND AN ISOLATED
STORM MAY STILL BE POSSIBLE. ALTHOUGH UPPER LEVEL SUPPORT WILL
HAVE LARGELY ABANDONED THE SURFACE FRONT BY THIS TIME. EXPECT A
FAIR AMOUNT OF CLOUD COVER WHICH ALONG WITH COOLER AIR POURING IN
BEHIND THE FRONT WILL HELP TO LOWER TEMPS SOME FROM TODAY.

HIGH PRESSURE WILL REMAIN IN CONTROL THROUGH MUCH OF THE WEEK. A
WARM UP CAN BE EXPECTED TOWARDS THE BACK HALF AS THE SURFACE HIGH
SHIFTS EAST AND UPPER RIDGE BUILDS OVER THE REGION. THIS WILL
ALLOW FOR 850 TEMPS AROUND +20 TO ONCE AGAIN BUILD OVER THE AREA.

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&

VALLE
Hazardous weather outlook, Jun 11, 3:53 PM CST, 4 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
453 PM CDT SUN JUN 11 2006

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-121015-
ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-
MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
453 PM CDT SUN JUN 11 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS PORTIONS OF
THE MID SOUTH TONIGHT...MAINLY ALONG AND NORTH OF A LINE FROM
FORREST CITY ARKANSAS TO SOUTHAVEN AND IUKA MISSISSIPPI. THIS ALSO
INCLUDES THE CITIES OF MEMPHIS...JONESBORO AND JACKSON TENNESSEE AND
THE MISSOURI BOOTHEEL.

A QUASI STATIONARY SURFACE FRONT WILL BEGIN TO MOVE INTO PORTIONS OF
THE MID SOUTH TONIGHT. WARM AND MOIST UNSTABLE AIR WILL INTERACT
WITH THIS BOUNDARY TO PRODUCE A CHANCE OF SHOWERS AND THUNDERSTORMS
ACROSS THE AREA. SOME OF THESE THUNDERSTORMS HAVE THE POTENTIAL TO
BECOME SEVERE PRODUCING UP TO NICKEL SIZE HAIL AND DAMAGING WINDS IN
EXCESS OF 60 MPH. THE TIME OF GREATEST SEVERE WEATHER THREAT IS
BETWEEN 5 PM AND MIDNIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT ACROSS PORTIONS OF THE
MID SOUTH.

CJC

In the hours before

Special weather statement, Jun 11, 6:36 PM CST, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
736 PM CDT SUN JUN 11 2006

ARZ027-120115-
POINSETT AR-
736 PM CDT SUN JUN 11 2006

THIS SIGNIFICANT WEATHER ADVISORY IS FOR...POINSETT COUNTY.

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 4 MILES SOUTHEAST OF TRUMANN AT 736 PM
CDT...MOVING EAST AT 15 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

PEOPLE IN POINSETT COUNTY...INCLUDING THE CITIES OF LEPANTO AND
TRUMANN...SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, Jun 11, 6:44 PM CST, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
744 PM CDT SUN JUN 11 2006

ARZ026-120130-
CRAIGHEAD AR-
744 PM CDT SUN JUN 11 2006

THIS SIGNIFICANT WEATHER ADVISORY IS FOR...CRAIGHEAD COUNTY.

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 4 MILES NORTH OF JONESBORO AT 744 PM
CDT...MOVING SOUTHEAST AT 30 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

PEOPLE IN CRAIGHEAD COUNTY...INCLUDING THE CITIES OF BONO...
BROOKLAND...CARAWAY...JONESBORO...LAKE CITY AND MONETTE...SHOULD
MONITOR THIS STORM CLOSELY.
Special weather statement, Jun 11, 7:49 PM CST, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
849 PM CDT SUN JUN 11 2006

ARZ028-120215-
MISSISSIPPI AR-
849 PM CDT SUN JUN 11 2006

THIS SIGNIFICANT WEATHER ADVISORY IS FOR...MISSISSIPPI COUNTY.

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 6 MILES SOUTHWEST OF DELL AT 849 PM
CDT...MOVING EAST AT 20 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE.

PEOPLE IN MISSISSIPPI COUNTY...INCLUDING THE CITIES OF MANILA AND
OSCEOLA...SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, Jun 11, 7:52 PM CST, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
852 PM CDT SUN JUN 11 2006

TNZ021-120215-
CARROLL TN-
852 PM CDT SUN JUN 11 2006

THIS SIGNIFICANT WEATHER ADVISORY IS FOR...CARROLL COUNTY.

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER MCKENZIE AT 852 PM CDT...MOVING
EAST AT 30 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

PEOPLE IN CARROLL COUNTY...INCLUDING THE CITY OF MCKENZIE...SHOULD
MONITOR THIS STORM CLOSELY.

The radar

The Paducah radar (KPAH), 112 km away, was scanning. The volume nearest the first event began at 02:08 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Carroll

When
June 11, 8:06 PM CST to 8:20 PM CST
Where
Carroll County, 3 mi S of Mc Kenzie
Measured
50 kt (58 mph) estimated gust
Property damage
$50,000
Reported by
LAW ENFORCEMENT
Coordinates
36.083, -88.517

Straight line winds produced damage at the Carroll Lake Golf Course and the surrounding neighborhood just south of McKenzie. A building that was housing golf carts was destroyed. The entrance to the golf course's restaurant was destroyed, causing some roof damage to the building. In the nearby neighborhood, a garage was lifted off the ground, moved 15 feet, ad came to rest on a pickup truck. Trees were also knocked down in this neighborhood as well as in locations 5 miles northwest of Huntingdon.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2006Every state in 2006This day in weather historyWarnings in Tennessee, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5515758.